Jump to content
Acne.org
  • entries
    5
  • comments
    5
  • views
    2,109

About this blog

Accutane, Claravis, Isotretinoin - treatment progress

Entries in this blog

 

Going on month 3~

I haven't written in a while because things haven't been bad at all! I am going on month 3. The tiredness has pretty much gone away. The only side effects I am seeing right now are the dry lips, of course, a tad dry on the face still.. no problems with my scalp hair like some others are having. but I have developed a big case of eczema from the top of my hands, inside my arms form the wrist almost the armpit, the Doc gave me a steroid ointment for that and it clears it up- but i do have to put it on at least every other day. Nothing I can't deal with. a little joint soreness on my ankles when i wake up- but that goes away. I have had no problems with working out either, just try to do less impact cardio when i do it. My skin is looking great though!! I usually wear really heavy Mac foundation to cover up everything, and now my skin actually looks better WITHOUT it! although I am still to self conscious not to put it on, I am hoping that I can soon! It is smooth, all the pimples are going away with the scaring, pores are shrinking and the oil, there is NO OIL!! its amazing! i used to go through those oil blotters like they were going out of style and now i don't need them at all. I don't feel like a greasy gross person anymore! Amazing!!! I have been using CeraVe foaming face cleanser am and pm, with the am & pm lotions. If my skin is super dry I use MoorBaum, which my derm told me to get. Aquafor for lips. (lipgloss and lipsticks are a no-go at this point) for makeup i either use Dr Gross's tinted moisturizer (amazing product!) or if i need more coverage MAC Pro Longwear (although i do not recommend this - its very heavy and drying) when i run out of this I will not use it again. I might switch to something lighter. also I use the studio fix powder- if needed.. but again its drying, so i use it very very sparingly. My derm also told me to just use the CeraVe moisturizing lotion on my body out of the shower.. it seems that other lotions burn my skin for some reason. meds/vitamins I take: Cephalex (2x's daily) Claravis (isotretinoin- 40mg- 2x's daily) multi vitamin (2x's daily) vitamin e (1x ) vitamin d (4000 iu- 1x) probiotics (2 capsules- 1x) Also- for those of you that are of age and were wondering about alcohol.. Yes they say to not drink of this. but i like my wine, so my derm said in Moderation, and i am talking 1-2 glasses on the weekend TOPS, is okay. i also flush it out with plenty of fresh lemon in my water, to help cleanse the liver. I have not had any problems with my liver, knock on wood! I hope this helps!

mirandalynnw

mirandalynnw

09/06/2011

 

things are looking up!

The headaches and tiredness seems to be getting better… I have been drinking a ton of water. I do notice a bit more of an itchy scalp- but nothing to bad. A couple of giant zits popped out of my face- so I guess I spoke too soon about the anitbiotic I am also on! Face Moisturizer: Does anyone have a good face moisturizer they use in the am, under makeup that isn't too greasy? preferably with an spf? I am using CeraVe AM right now and it just too greasy, make my face sooo shiny and the shine just doesn't go away. Any suggestions would be most appreciated!!! ahhhh, only about 5-7 moths left!

mirandalynnw

mirandalynnw

07/14/2011

Last Reply:
09/07/2011

 

Only day 12!

I woke up this morning with a massive headache.. I normally don't get these! And I am so tired. more tired than yesterday. I really hope this is not going to last for the 6-8 months that I am suppose to be on this. Its horrible!! I can hardly work!!! Does anyone else have these headaches?

mirandalynnw

mirandalynnw

07/12/2011

Last Reply:
07/13/2011

 

Day 11~

So I am on day 10/11 now… and sooooo tired! I am so tired that I can hardly get up in the morning to go to work. I felt nauseaus and cloudy headed yesterday… cloudy today.. but mostly tired. I am hoping that this does not last. I have been using CeraVe foaming cleanser and moisturizer (am and pm) on the face.. The dry flaky skin has seemed to go away, but my face actually iches sometimes, so that is driving me nuts! My coworkers say my face is looking better, but i can still tell there is a bunch of zitty things still hanging around ( on my chin). I have also been taking a multivitamin, vitamin D and vitamin E. My face does seems to get warm sometimes, warmer that other body parts and at times where it should not feel this way. Also gets tingly or like its crawling… best way to describe it. I am assuming it is becuase my body is drying out from the inside? I really hope this tiredness goes away! I can hardly focus

mirandalynnw

mirandalynnw

07/11/2011

 

Day 6

I am in my early 30's and have dealt with acne since my teens. I have tried everything under the sun and nothing worked. I went to a new derm and she decided Claravis is the way to go. I am on day 6 of 40mg of Claravis. I was also put on an antibiotic (Cephalex) 1 month prior to the start of the Claravis. The antibiotic was helpful because it helped reduce the initial breakout that a lot of people get when starting the treatment. I was using Proactiv for years before, mainly because it was a good option and affordable. Well, the doc and i didn't talk about skincare when i was there and i learned the hard way! I used the Proctiv for 1 day and realized it burned and it was no good anymore.... so my quest for a daily skincare routine carries on. By-the-way I use a lot of makeup! MAC products, so I do need to wash my face 2 x's a day. I figured I would go to Clinque, because they are suppose to be gently and know what they are doing. I told the sales woman I was taking an Accutane type drug and my skin is going to get really dry and I need something that will be extremely gentle... well i don't think she really got it or just didn't know what that meant. My skin still looks very oily so she sent me away with a #4 (for oily skin) assuring me it would not irritate or dry out the skin any more. Oh- and my skin was peeling a bit at the time! Got this product home- used it 2ce and basically had to dowse my face with icewater because it burned so bad! Thanks lady! I am returning the product to Clinique tomorrow. I have been doing some searching on the forums and am going to try Cetaphil cleanser and cream... maybe a few other things: Auquphor for lips, vasaline in the nose etc. I have not had many other side effects... although I did see some puffiness around the bridge of my nose and between my eyebrows.. I didn't think it was from this- but now others are saying they have it too. Dry throat when i wake up.. dry eyes- although I had Lasik eye surgery and they have always been a bit dry. dry lips- a little crack in the corner of the mouth- jeez i hope that goes away! where is my vaseline?! I was in the sun this past weekend, thought I put enough sunscreen on- but i ended up getting a little red on the shoulders and now am peeling there. I will know better next time! No sun!!! I have not had any issues with working out - like some others have had. I would love to hear of other peolple's progress too! I will keep posting as new things come up!

mirandalynnw

mirandalynnw

07/07/2011

×